Drought, Boyd
- When
- July 1, 12:00 AM EST to July 31, 11:59 PM EST
- Where
- Boyd forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -82.688 (the zone’s center; the record gives no point)
The drought conditions, that developed during June, continued through July. 5 inches being observed.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
The drought conditions, that developed during June, continued through July. Yet, topsoil moisture did improve with monthly rainfalls of 3.5 to 4.5 inches being observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 30, 8:49 PM EST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 949 PM EDT SAT JUN 30 2007 .SYNOPSIS... DRY AND SEASONABLE WEATHER THROUGH TUESDAY COURTESY OF HIGH PRESSURE. && .NEAR TERM /THROUGH SUNDAY/... VERY FEW ADJUSTMENTS MADE TO THE GRIDS THIS EVENING AS SKIES ARE CLEARING WHILE TEMPERATURES AND DEWPOINTS ARE FALLING...COMMENSURATE WITH THE AFTERNOON FORECAST. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... NO CHANGES TO THE EXISTING GRIDDED DATABASE AS HIGH PRESSURE PROVIDES DRY WEATHER. ONLY WEATHER WILL BE PATCHY MORNING FOG IN DEEPER VALLEYS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... LITTLE CHANGE IN THE LONG RANGE MODELS FROM YESTERDAY AS THE GFS AND ECMWF ENSEMBLES SHOW A WRN CONUS RIDGE AND NERN CONUS TROUGH. WX PATTERN LOOKS ACTIVE WED-FRI IN THESE PARTS UNTIL A COLD FRONT PASSES FRI. IN THE MEANTIME...POSITION OF THE CWA ON THE SRN BELT OF THE WESTERLIES OWES TO THE POSSIBILITY OF MCS/S/ TRAVERSING WED-FRI. SPC HAS THE CWA OUTLOOKED FOR DAYS 5-6...WHICH LOOKS GOOD GIVEN THE AMOUNT OF MSTR RETURN AND PLENTY OF DAYTIME HEATING. IF H10-H5 THICKNESS TRAJECTORY SHIFTS N OR S THEN EXPECT A SHIFT OF THE POTENTIAL FOR TSTM CLUSTERS. H8 TEMPS SHOW THE WARMEST PERIOD WILL BE TUES AND WED AS NUMBERS WILL BE SLIGHTLY ABOVE NORMAL. AFTERWARD...THE MERCURY FALLS BACK TO SEASONAL TEMPERATURES. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... NOT CONVINCED TEMPERATURE WILL COOL TO DEWPOINT DESPITE RADIATIONAL COOLING TONIGHT WITH LOWERING DEWPOINT VALUES...SO TOOK IFR OUT AND LEFT MVFR IN AT EKN AND BKW. ONLY A FEW HIGH CLOUDS TONIGHT ACROSS THE NORTH...AND SOME FAIR WEATHER CUMULUS CLOUDS AROUND 050 TO DEAL WITH ON SUNDAY. VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH WEDNESDAY...ALTHOUGH SOME EARLY MORNING FOG COULD BRING PERIODS OF IFR CONDITIONS. && .CLIMATE... IT APPEARS THAT CHARLESTON WILL BE THE ONLY SITE TO CRACK THE TOP TEN DRIEST JUNE. IF NO ADDITIONAL RAIN OCCURS...YEAGER AIRPORTS MONTHLY RAINFALL TOTAL WILL BE 1.10 INCHES THAT RANKS THIRD ALL TIME. BELOW ARE THE PRELIMINARY RANKINGS... DRIEST JUNE FOR CHARLESTON 1. 0.70 1966 2. 0.94 1988 3. 1.10 2007 4. 1.30 1999 && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...26 SHORT TERM...29 LONG TERM...29 AVIATION...26 CLIMATE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 218 AM EDT SAT JUN 30 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-010630- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 218 AM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38523, 38524, 38525, 38526.